Statistics/Probability Theory
Asymptotic distribution of a Pickands-type estimator of the extreme-value index
Comptes Rendus. Mathématique, Volume 341 (2005) no. 1, pp. 53-58.

One of the main goals of extreme-value analysis is to estimate the probability of rare events given a sample from an unknown distribution. The upper tail behavior of this distribution is described by the extreme-value index ξ. The aim of this Note is to establish the asymptotic distribution of the estimator of ξR introduced in Gardes and Girard [A Pickands-type estimator of the extreme-value index, Technical Report LMC-IMAG, RR-1063, 2004]. We also give its rate of convergence in some typical situations.

Dans de nombreuses applications, on s'intéresse à l'estimation de probabilités d'évènements rares étant donné un échantillon d'une loi inconnue. Pour ce faire, il est généralement indispensable d'estimer au préalable l'indice des valeurs extrêmes ξ qui caractérise le type de décroissance de la queue de distribution. L'objectif de cette Note est de déterminer la loi asymptotique de l'estimateur de ξR défini dans Gardes et Girard [A Pickands-type estimator of the extreme-value index, Technical Report LMC-IMAG, RR-1063, 2004] et d'en déduire sa vitesse de convergence pour certains modèles.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2005.05.023
Gardes, Laurent 1; Girard, Stéphane 2

1 Université Grenoble 2, LABSAD, B.P. 47, 38040 Grenoble cedex 9, France
2 Université Grenoble 1, LMC-IMAG, B.P. 53, 38041 Grenoble cedex 9, France
@article{CRMATH_2005__341_1_53_0,
     author = {Gardes, Laurent and Girard, St\'ephane},
     title = {Asymptotic distribution of a {Pickands-type} estimator of the extreme-value index},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {53--58},
     publisher = {Elsevier},
     volume = {341},
     number = {1},
     year = {2005},
     doi = {10.1016/j.crma.2005.05.023},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2005.05.023/}
}
TY  - JOUR
AU  - Gardes, Laurent
AU  - Girard, Stéphane
TI  - Asymptotic distribution of a Pickands-type estimator of the extreme-value index
JO  - Comptes Rendus. Mathématique
PY  - 2005
SP  - 53
EP  - 58
VL  - 341
IS  - 1
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2005.05.023/
DO  - 10.1016/j.crma.2005.05.023
LA  - en
ID  - CRMATH_2005__341_1_53_0
ER  - 
%0 Journal Article
%A Gardes, Laurent
%A Girard, Stéphane
%T Asymptotic distribution of a Pickands-type estimator of the extreme-value index
%J Comptes Rendus. Mathématique
%D 2005
%P 53-58
%V 341
%N 1
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2005.05.023/
%R 10.1016/j.crma.2005.05.023
%G en
%F CRMATH_2005__341_1_53_0
Gardes, Laurent; Girard, Stéphane. Asymptotic distribution of a Pickands-type estimator of the extreme-value index. Comptes Rendus. Mathématique, Volume 341 (2005) no. 1, pp. 53-58. doi : 10.1016/j.crma.2005.05.023. http://www.numdam.org/articles/10.1016/j.crma.2005.05.023/

[1] Bingham, N.H.; Goldie, C.M.; Teugels, J.L. Regular Variation, Cambridge University Press, 1987

[2] L. Gardes, Estimation d'une fonction quantile extrême, PhD Thesis, Université Montpellier 2, 2003

[3] L. Gardes, S. Girard, A Pickands-type estimator of the extreme-value index, Technical Report LMC-IMAG, RR-1063, 2004

[4] Gnedenko, B. Sur la distribution limite du terme maximum d'une série aléatoire, Ann. Math., Volume 44 (1943), pp. 423-453

[5] Hall, P. On some simple estimates of an exponent of regular variation, J. Roy. Statist. Soc. Ser. B, Volume 44 (1982), pp. 37-42

[6] Pickands, J. III Statistical inference using extreme-order statistics, Ann. Statist., Volume 3 (1975), pp. 119-131

Cited by Sources: